MAUDE Adverse Event Report: COVIDIEN NANOCROSS 0.14 OTW PTA DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COVIDIEN NANOCROSS 0.14 OTW PTA DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number AB14W035080150
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Date of Event 07/05/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the physician was using a nanocross pta balloon to treat a lesion in the mid right popliteal artery.The lesion was described as severely calcified, with slight tortuousity and about 7cm in length in a vessel described as approx.3.5-4mm in diameter.There was no damage noted to the packaging and there were no issues noted when removing the device from the tray/hoop.The device was prepped without issue.A 6fr non-medtronic sheath and a 0.014 non-medtronic guidewire were used with no embolic protection.It was reported that during the second inflation of the balloon to 10atm, the balloon burst.Most fragments of the balloon were retrieved by snare and one fragment was caged with a stent.No patient injury was reported.
 
Additional Manufacturer Narrative
Additional information: a non-medtronic stent which had to be deployed in an unintended area was used to cage the balloon fragments to the vessel wall.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
NANOCROSS 0.14 OTW PTA DILATATION CATHETER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key8771315
Report Number2183870-2019-00363
Device Sequence Number2296491
Product Code LIT
UDI-Device Identifier00763000109967
UDI-Public00763000109967
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K082854
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/19/2022
Device Catalogue NumberAB14W035080150
Device Lot NumberA834198
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/08/2019
Supplement Date Received by Manufacturer07/09/2019
10/03/2019
Initial Report FDA Received Date07/09/2019
Supplement Report FDA Received Date07/10/2019
10/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;